Alert archive / Washington / Red Flag Warnings in 2023

Red Flag Warning 14, NWS Spokane, WA

September 16, 202310 counties in Washington

NWS Spokane, WA issued this red flag warning at Sep 16, 2023, 12:13 PM PDT for 10 counties in Washington. It took effect at Sep 17, 2023, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2023, 12:13 PM PDT (19:13 UTC)
In effect from
Sep 17, 2023, 2:00 PM PDT
Expired
Sep 17, 2023, 8:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 80 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2023-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2023-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WWUS86 KOTX 161913
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1213 PM PDT Sat Sep 16 2023

...Dry and Breezy Conditions on Sunday...

.A dry cold front will push across the region on Sunday after a
period of warm and dry conditions this week. Breezy westerly
winds with continued dry conditions will bring the potential for
rapid fire spread Sunday afternoon and evening. A Fire Weather watch
was cancelled for parts of eastern Washington and north Idaho but
gusty winds will still elevate fire conditions.

IDZ101-WAZ701>703-705-162015-
/O.CAN.KOTX.FW.A.0007.230917T2100Z-230918T0300Z/
Northern and Central Idaho Panhandle (Zone 101)-
Foothills of Northeast Washington (Zone 701)-
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Foothills of Central Washington Cascades (Zone 705)-
1213 PM PDT Sat Sep 16 2023

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE ZONES 101, 701, 702, 703, 704...

The National Weather Service in Spokane has cancelled the Fire
Weather Watch.

A cold front will still bring higher wind gusts and elevated Fire
Weather Conditions so caution should be exercised around fire on 
Sunday.

$$

WAZ706>709-170315-
/O.UPG.KOTX.FW.A.0007.230917T2100Z-230918T0300Z/
/O.NEW.KOTX.FW.W.0014.230917T2100Z-230918T0300Z/
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
1213 PM PDT Sat Sep 16 2023

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 707, 708 AND 709...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 8 PM PDT Sunday. The Fire Weather Watch is no longer
in effect.

* Affected Area: Fire Weather Zone 706 Waterville Plateau (Zone
  706), Fire Weather Zone 707 Western Columbia Basin (Zone 707),
  Fire Weather Zone 708 Eastern Columbia Basin, Palouse - Spokane
  Area (Zone 708) and Fire Weather Zone 709 Lower Palouse - Snake
  River (Zone 709).

* Winds: Southwest to West 10 to 20 mph with gusts 25 to 30 mph.

* Relative Humidities: 14 to 20 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will in the next 24 hours in this
ccase. A combination of strong winds...low relative 
humidity...and warm temperatures can contribute to extreme fire 
behavior.

&&

$$
4 follow-up statements
350 
WWUS86 KOTX 170415
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
915 PM PDT Sat Sep 16 2023

...Dry and Breezy Conditions on Sunday...

.A dry cold front will push across the region on Sunday after a
period of warm and dry conditions this week. Breezy westerly
winds with continued dry conditions will bring the potential for
rapid fire spread Sunday afternoon and evening. 

WAZ706>709-172000-
/O.CON.KOTX.FW.W.0014.230917T2100Z-230918T0300Z/
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
915 PM PDT Sat Sep 16 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 707,
708 AND 709...

* Affected Area: Fire Weather Zone 706 Waterville Plateau (Zone 
  706), Fire Weather Zone 707 Western Columbia Basin (Zone 707), 
  Fire Weather Zone 708 Eastern Columbia Basin  -Palouse  -
  Spokane Area (Zone 708) and Fire Weather Zone 709 Lower 
  Palouse  -Snake River (Zone 709).

* Winds: Southwest to West 10 to 20 mph with gusts 25 to 30 mph.

* Relative Humidities: 14 to 20 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will in the next 24 hours in this
case. A combination of strong winds...low relative humidity... 
and warm temperatures can contribute to extreme fire behavior.

&&

$$
572 
WWUS86 KOTX 170939
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
239 AM PDT Sun Sep 17 2023

...Dry and Breezy Conditions on Sunday followed by Windy
conditions Monday...

.A mid level wave will usher in dry and breezy conditions for
Sunday. A strong dry cold front on Monday will deliver windy
conditions.

WAZ706>708-172300-
/O.NEW.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
/O.CON.KOTX.FW.W.0014.230917T2100Z-230918T0300Z/
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
239 AM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
ZONES 707, 708 AND 709...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 707, 708,
AND 709...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM PDT Monday. This is in addition to the Red Flag
Warning that remains in effect for Sunday.

* Affected Area: Fire Weather Zone 706 Waterville Plateau (Zone 
  706), Fire Weather Zone 707 Western Columbia Basin (Zone 707) 
  and Fire Weather Zone 708 Eastern Columbia Basin  -Palouse  -
  Spokane Area (Zone 708).

* Winds: Sunday - West to Southwest 10 to 17 mph with gusts up to
  around 25 MPH. Monday - West to Southwest 15 to 25 mph with 
  gusts up to 35 MPH.

* Relative Humidities: 13 to 24 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ705-172300-
/O.NEW.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
239 AM PDT Sun Sep 17 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 705...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM PDT Monday.

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705).

* Winds: Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 25 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ709-172300-
/O.CON.KOTX.FW.W.0014.230917T2100Z-230918T0300Z/
Lower Palouse - Snake River (Zone 709)-
239 AM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
ZONES 707, 708 AND 709...

* Affected Area: Fire Weather Zone 709 Lower Palouse  -Snake 
  River (Zone 709).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 13 to 19 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will in the next 24 hours in this
case. A combination of strong winds...low relative humidity...
and warm temperatures can contribute to extreme fire behavior.

&&

$$
785 
WWUS86 KOTX 172109
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
209 PM PDT Sun Sep 17 2023

...Dry and Breezy Conditions on Sunday followed by Windy
conditions Monday...

.A mid level wave will usher in dry and breezy conditions for
Sunday. A strong dry cold front on Monday will deliver windy
conditions.

WAZ703-180300-
/O.EXA.KOTX.FW.W.0014.000000T0000Z-230918T0300Z/
/O.EXA.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
Okanogan Valley (Zone 703)-
209 PM PDT Sun Sep 17 2023

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 703... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 703...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM PDT this evening. A Red Flag Warning has also been
issued from noon to 8 PM PDT Monday.

* Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 
  703).

* Winds: Sunday - West to Southwest 10 to 17 mph with gusts up to
  around 25 MPH. Monday - West to Southwest 15 to 25 mph with
  gusts up to 30 MPH.

* Relative Humidities: 14 to 23 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ706>708-180300-
/O.CON.KOTX.FW.W.0014.000000T0000Z-230918T0300Z/
/O.CON.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
209 PM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 706, 707 AND 
708... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 706, 707 AND 
708...

* Affected Area: Fire Weather Zone 706 Waterville Plateau (Zone 
  706), Fire Weather Zone 707 Western Columbia Basin (Zone 707) 
  and Fire Weather Zone 708 Eastern Columbia Basin  -Palouse  -
  Spokane Area (Zone 708).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 13 to 24 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ709-180300-
/O.CON.KOTX.FW.W.0014.000000T0000Z-230918T0300Z/
Lower Palouse - Snake River (Zone 709)-
209 PM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 709...

* Affected Area: Fire Weather Zone 709 Lower Palouse  -Snake 
  River (Zone 709).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 13 to 19 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will in the next 24 hours in this
case. A combination of strong winds...low relative humidity...
and warm temperatures can contribute to extreme fire behavior.

&&

$$

WAZ705-180300-
/O.CON.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
209 PM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 705...

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705).

* Winds: Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 27 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
866 
WWUS86 KOTX 180328
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
828 PM PDT Sun Sep 17 2023

...MORE DRY AND WINDY CONDITIONS MONDAY...

.A strong dry cold front on Monday will produce more gusty winds
and low relative humidity.

WAZ703-706>708-181130-
/O.EXP.KOTX.FW.W.0014.000000T0000Z-230918T0300Z/
/O.CON.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
Okanogan Valley (Zone 703)-Waterville Plateau (Zone 706)-
Western Columbia Basin (Zone 707)-Eastern Columbia Basin -
Palouse - Spokane Area (Zone 708)-
828 PM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF CENTRAL AND
EASTERN WASHINGTON...

* Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 
  703), Fire Weather Zone 706 Waterville Plateau (Zone 706), 
  Fire Weather Zone 707 Western Columbia Basin (Zone 707) and 
  Fire Weather Zone 708 Eastern Columbia Basin  -Palouse  -
  Spokane Area (Zone 708).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 20 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ709-180430-
/O.EXP.KOTX.FW.W.0014.000000T0000Z-230918T0300Z/
Lower Palouse - Snake River (Zone 709)-
828 PM PDT Sun Sep 17 2023

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE LOWER PALOUSE AND SNAKE RIVER IN SOUTHEAST
WASHINGTON...

West winds have diminished for the evening. Monday will be another
windy day, so be cautious in the Lower Palouse and Snake River.
Follow local burn bans.

$$

WAZ705-181130-
/O.CON.KOTX.FW.W.0015.230918T1900Z-230919T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
828 PM PDT Sun Sep 17 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS OF THE
CENTRAL WASHINGTON CASCADES...

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705).

* Winds: Northwest 20 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 20 percent.

* Impacts: Any new or existing fires will have the potential to
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 16, 10:29 AM PDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 16, 10:29 AM PDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1029 AM PDT Sat Sep 16 2023

.SYNOPSIS...
Fire weather concerns increase in the Okanogan Valley today and
region wide Sunday as breezy winds and dry conditions peak in the
afternoon hours. The weather pattern will shift early next week
bringing cooler daytime and overnight temperatures, breezy winds,
and intermittent chances for showers.

&&

.DISCUSSION...
Today: Another mostly clear and quite warm day for mid September
in store for today. Great weather if you have outdoor plans and
want to soak up this last fair-weather summer- like temperatures
because as some famous saying goes (or close to it), Fall is
coming. And those changes are coming very soon. Ridging of high
pressure will shift to the east by this evening with an
approaching shortwave from the west. Surface winds will be out of
the south by this afternoon and become breezy through the Okanogan
Valley and across the Waterville Plateau. While warm and breezy,
our humidity values today will drop into the low 20s and upper
teens and we will see elevated concerns for fire weather, though
conditions will be more marginal. Regardless the exact values,
being prepared and being cautious of outdoor activity is of utmost
priority since we are still in fire season.

Sunday and Monday: Several things to talk about as a frontal passage
marches through the area late Saturday into Sunday. This will be the
driving force to flatten the ridge as a shortwave moves through
British Columbia and northern Washington. The dry air in place
Saturday (40% of normal PWAT) will see a fluctuation but largely
remain below 80% of normal with the dry frontal passage. The surface
pressure gradient will remain tightly stacked and maintain a west to
east gradient resulting in breezy to gusty west winds from the
Cascades through the Columbia Basin to the Palouse. Ensembles have
highlighted this area in a 90th percentile for wind speed for this
time period and widespread sustained 15 to 20 mph winds and gusts 25
to 40 mph will be common.

When combined wind with low humidity values (widespread 10-18%), the
HREF guidance gives 70-80% or greater probability of hitting these
critical fire weather thresholds from Wenatchee, across the Basin
and Palouse to Spokane/Coeur d'Alene and into the northern Idaho
Panhandle. Confidence remains high for this pattern setup and if
pattern recognition has helped to forecast this event, even marginal
criteria given the time of year and antecedent conditions could
spell high impacts. The ensemble percentiles for wind at 850mb have
increased in spatial coverage and strength for Sunday into Monday.

Monday a secondary quick moving trough will be right on the heels of
the previous frontal passage. This feature will drop a bit farther
south, but as an upper level Low sits off the California coast, the
surface gradient will maintain breezy to gusty winds for Monday out
of the southwest. When comparing Sunday to Monday, Monday's ensemble
guidance wind gusts are a bit stronger. However, if we look at the
cooler airmass and increased cloud cover, forecast soundings showing
some limiting mixing, we can infer that winds will not be quite as
strong. Nonetheless, breezy southwest winds will be quite noticeable.
The time of year has come where agriculture planting is underway, so
our more susceptible areas across the Basin and Palouse for blowing
dust will see chances for patchy blowing dust given wind gusts 20-30
mph Monday. A decline in temperatures will be noticed as well from
Sunday to Monday with the airmass dropping down from the north.
Daytime and overnight temperatures will take a 6-9F degree cooling
trend, but that won't stop on Monday. /Dewey

Tuesday through Friday: A center of low pressure dropping into
the region will bring cooler temperatures and increased chances
for precipitation through the end of next week. Daytime highs will
range from the mid 60s to mid 70s - a refreshing drop from the
80s we'll see this weekend. Overnight lows will be brisk in the
low to mid 40s for most areas. For some of the more sheltered
valleys up north, lows will be on the verge of freezing with early
morning frost not out of the question. Climatologically, mid-
September is the average time of the first freeze for many of the
northern valleys, so frost this time of year wouldn't be out of
the ordinary.

As for precipitation, chances for showers will be widespread on
Wednesday with a 50% to 60% chance over the Cascade Crest and
Idaho Panhandle mountains, a 20% to 40% chance for the eastern
slopes of the Cascades and the eastern third of Washington, and a
10% to 20% chance for the western Basin up through the Okanogan
Valley. By Thursday precipitation chances will shift east and will
be confined to southeastern Washington and the Idaho Panhandle.
These areas will see a 15% to 30% chance of showers. Friday precip
chances will decrease further with only a 15% to 20% chance over
areas of higher terrain including the Cascade Crest, Idaho
Panhandle, Northeast mountains, and Blues. /Fewkes

&&

.AVIATION...
18Z TAFS: Near 100% chance of VFR conditions and light winds. The
wildcard is reductions in visibility to due smoke near wildfires,
but confidence is too low to include in any TAF. A few high
clouds starts to increase late Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        87  55  83  53  74  48 /   0   0   0   0   0   0
Coeur d'Alene  85  55  81  51  74  48 /   0   0   0   0  10   0
Pullman        88  53  82  51  73  47 /   0   0   0   0   0   0
Lewiston       93  60  91  60  83  55 /   0   0   0   0   0   0
Colville       85  46  80  45  75  39 /   0   0   0   0  10   0
Sandpoint      82  49  78  48  72  43 /   0   0   0   0  10   0
Kellogg        85  58  79  48  71  51 /   0   0   0   0  10   0
Moses Lake     89  53  85  55  76  47 /   0   0   0   0   0   0
Wenatchee      88  60  80  59  74  52 /   0   0   0   0   0   0
Omak           89  58  83  51  78  48 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Northern and Central Idaho Panhandle (Zone 101).

WA...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Colville Reservation (Zone 702)-Eastern Columbia Basin
      -Palouse  -Spokane Area (Zone 708)-Foothills of Central
     Washington Cascades (Zone 705)-Foothills of Northeast
     Washington (Zone 701)-Lower Palouse  -Snake River (Zone
     709)-Okanogan Valley (Zone 703)-Waterville Plateau (Zone
     706)-Western Columbia Basin (Zone 707).

&&

Nearby

Red Flag Warnings in Washington, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.